MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29989
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation = lead tech.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, a flexor ansel guiding sheath's dilator was difficult to insert into the sheath and kinked during preparation of the device prior to patient contact.The user attempted to insert the dilator from both the hub and tip of the sheath but the dilator became caught midway through the sheath.Upon return and investigation of the complaint device, delamination was noted within the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary as originally reported, a flexor ansel guiding sheath's dilator was difficult to insert into the sheath and kinked during preparation of the device prior to patient contact.The user attempted to insert the dilator from both the hub and tip of the sheath but the dilator became caught midway through the sheath.Upon return and investigation of the complaint device, delamination was noted within the sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection, dimensional verification and functional test of the complaint device was also conducted.The complaint device was returned to cook for investigation.The dilator would only go into the sheath hub approximately five centimeters.The inner diameter of the sheath and outer diameter of the dilator measured within specification.During table top testing, the hub was disassembled and broke/snapped off.The dilator was backloaded into the sheath, however, strong resistance was felt.Delamination was noted within the sheath.Cook completed a review of the device history record (dhr).The dhr for the reported lot recorded no relevant non-conformances.A complaint history search of the complaint lot found six additional complaints from the field for the same failure.The component lots associated with the complaint lot found no relevant non-conformances.The subassembly lots were used in eleven other final lots and a complaint history search on these lots found no relevant non-conformances.Cook concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device provides evidence that this device was manufactured out of specification.However, cook believes this to be an isolated incident, and that no additional nonconforming product exists in-house or in the field.There are 100% inspections in place to capture this non-conformance prior to distribution.Based on the available information, cook has concluded that a quality control deficiency contributed to this event.The responsible personnel were retrained on 07dec2022.Per a review of risk documentation, no further action is required.Cook reviewed the occurrence rates for this failure mode and there is not an increase in the occurrence rate.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15895987
Report Number1820334-2022-01796
Device Sequence Number20510046
Product Code DYB
UDI-Device Identifier00827002299894
UDI-Public(01)00827002299894(17)250526(10)14753855
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model NumberG29989
Device Catalogue NumberKCFW-6.0-18/38-90-RB-ANL1-HC
Device Lot Number14753855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown